Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 396, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 24, 2004, 12:15 AM CST for Franklin County, Jefferson County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 12:15 AM CST (06:15 UTC)
- Expired
- Nov 24, 2004, 12:50 AM CST
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Franklin County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 8:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1370 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 240615
SVRJAN
MSC037-063-240650-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1214 AM CST WED NOV 24 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI
JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 1250 AM CST
* AT 1214 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7
MILES SOUTHWEST OF FAYETTE...OR ABOUT 16 MILES NORTHEAST OF
NATCHEZ...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL MOVE...
JUST SOUTH OF FAYETTE
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
TUHNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3174 9124 3155 9115 3156 9079 3177 9080
3186 9103
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 9:30 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 23, 9:30 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 930 PM CST TUE NOV 23 2004 .UPDATED...WILL DO A COSMETIC UPDATE TO ADJUST WORDING...REMOVE ANY EVENING OR AFTER MIDNIGHT WORDING WHERE POSSIBLE. WILL ALSO ADJUST TEMPS MAINLY SOUTH AND CENTRAL. NO OTHER CHANGES POSSIBLE AT THIS TIME. .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH THRU 24/12Z MSZ018-019-025>052 TORNADO WATCH 888 THRU 24/8Z MSZ018-019-025>029>038-040>042 TORNADO WATCH 890 THRU 24/8Z MSZ047-043>045-048>051-053>056-059>064 LA...FLASH FLOOD WATCH THRU 24/12Z LAZ007>009-015-016 TORNADO WATCH 890 THROUGH 24/08Z LAZ008-009-015-016-023>026 AR...FLASH FLOOD WATCH THRU 24/12Z ARZ074-075 &&
Hazardous weather outlook, Nov 23, 2:30 PM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 230 PM CST TUE NOV 23 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 242030- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 230 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI LATE THIS AFTERNOON AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED OVER EAST MISSISSIPPI TONIGHT. AN INTENSE UPPER LEVEL LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL CONTINUE TO MOVE EAST TOWARD THE LOWER MISSISSIPPI VALLEY REGION TONIGHT. A VERY WARM AND UNSTABLE AIRMASS IS IN PLACE. SEVERE THUNDERSTORMS ARE ERUPTING OVER CENTRAL LOUISIANA ALONG A WARM FRONT...AND THEY WILL MOVE INTO AREAS WEST OF THE MISSISSIPPI RIVER BEFORE DARK. WIND FLOW THROUGH THE ATMOSPHERE WILL INCREASE DRAMATICALLY BY LATE AFTERNOON AS THE INTENSE LOW PRESSURE SYSTEM PIVOTS THIS WAY. A STRONG UPPER LEVEL JET WILL SWING INTO THE LOWER MISSISSIPPI RIVER VALLEY AS THE ASSOCIATED LOWER LEVEL JET PUNCHES INTO THE AREA. THIS WILL RESULT IN A POWERFUL STORM ENVIRONMENT WITH INTENSE WIND SHEAR THROUGH THE ATMOSPHERE AND ABUNDANT MOISTURE AND INSTABILITY TO PRODUCE LONG LIVED SUPERCELL THUNDERSTORMS. THE INTENSE WIND SHEAR IN PLACE WILL RESULT IN TORNADO DEVELOPMENT PROGRESSING FROM WEST TO EAST... ESPECIALLY IN AREAS ALONG AND WEST OF INTERSTATE 55 THROUGH TONIGHT . THESE STORMS WILL ALSO HAVE THE POTENTIAL FOR LARGE HAIL AND DAMAGING WIND GUSTS TO 80 MPH. THESE ATMOSPHERIC CONDITIONS WILL SPREAD ACROSS THE REST OF THE FORECAST AREA TONIGHT AS THE UPPER LOW PIVOTS TO THE NORTHEAST AND THE COLD FRONT PROGRESSES EASTWARD. THE POTENTIAL FOR SEVERE STORMS WILL CONTINUE INTO THE NIGHTTIME HOURS OVER WESTERN AREAS AND CONTINUE FOR EAST MISSISSIPPI THROUGH SUNRISE. ...FLOODING... A VERY MOIST AIRMASS WILL LEND TO THUNDERSTORMS WITH TORRENTIAL RAINFALL OVER MUCH OF THE OUTLOOK AREA TONIGHT. RAINFALL OF TWO TO THREE INCHES MAY FALL IN A SHORT TIME. SOILS ARE VERY MOIST AND SUCH INTENSE RAINFALL COULD LEAD TO SIGNIFICANT FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... A COOLER AIRMASS WILL MOVE IN FOR WEDNESDAY NIGHT AND THANKSGIVING DAY. A COMBINATION OF DRY AIR...NEAR CALM WINDS AND CLEAR SKIES...WILL BRING THE POTENTIAL FOR THE AREAS FIRST FREEZE FRIDAY MORNING. AT THIS TIME...AREAS OVER EAST MISSISSIPPI ALONG AND NORTH OF I-20 HAVE THE GREATEST POTENTIAL. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS..WILL BE NEEDED LATE THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Nov 23, 7:45 PM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 1 S CALEDONIA 33.67N 88.33W
11/23/2004 1.00 INCH LOWNDES MS OTHER FEDERAL
REPORTED BY NAVY FORECASTER
&&
GILMORELocal storm report, Nov 23, 9:43 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TORNADO 5 N JONESVILLE 31.70N 91.83W
11/23/2004 CATAHOULA LA LAW ENFORCEMENT
TORNADO REPORTED TO SHERIFFS OFFICE.
&&
CABLocal storm report, Nov 23, 9:52 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
952 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD GREENWOOD 33.52N 90.19W
11/23/2004 LEFLORE MS EMERGENCY MNGR
SPARATIC FLOODING...7 ROADS CLOSED...CARS STALLING AND
HOMES FLOODING.
&&
CABLocal storm report, Nov 23, 11:32 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1132 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL PORT GIBSON 31.96N 90.98W
11/23/2004 0.75 INCH CLAIBORNE MS AMATEUR RADIO
1115 PM HAIL VICKSBURG 32.33N 90.87W
11/23/2004 0.75 INCH WARREN MS AMATEUR RADIO
AT THE AIRPORT
&&
BYRDLocal storm report, Nov 24, 12:07 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1207 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST NATCHEZ 31.55N 91.39W
11/23/2004 60 MPH ADAMS MS AMATEUR RADIO
&&
BYRDLocal storm report, Nov 24, 12:14 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1214 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM TSTM WND DMG 3 ENE NATCHEZ 31.56N 91.34W
11/23/2004 ADAMS MS AMATEUR RADIO
SEVERAL POWER LINES AND TREES DOWN NEAR WASHINGTON.
&&
BYRDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:12 PM CST | Severe Thunderstorm Warning | JAN | Washington | 48 min |
| Nov 23, 6:15 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 30 min |
| Nov 23, 6:25 PM CST | Tornado Warning | JAN | Grenada | 35 min |
| Nov 23, 6:33 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 42 min |
| Nov 23, 6:42 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 33 min |
| Nov 23, 6:57 PM CST | Severe Thunderstorm Warning | JAN | Leflore | 33 min |
| Nov 23, 7:15 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 15 min |
| Nov 23, 7:24 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 66 min |
| Nov 23, 7:28 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 47 min |
| Nov 23, 7:56 PM CST | Severe Thunderstorm Warning | JAN | Washington | 49 min |
| Nov 23, 8:46 PM CST | Flash Flood Warning | JAN | Washington | 3 hr |
| Nov 23, 9:15 PM CST | Severe Thunderstorm Warning | JAN | Clay | 35 min |
| Nov 23, 9:35 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 25 min |
| Nov 23, 9:48 PM CST | Severe Thunderstorm Warning | JAN | Sharkey | 27 min |
| Nov 23, 9:52 PM CST | Flash Flood Warning | JAN | Carroll, Grenada, Leflore | 3 hr |
| Nov 23, 10:03 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 27 min |
| Nov 23, 10:07 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 38 min |
| Nov 23, 10:26 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 49 min |
| Nov 23, 10:30 PM CST | Tornado Warning | JAN | Claiborne | 45 min |
| Nov 23, 10:41 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 34 min |
| Nov 23, 10:54 PM CST | Severe Thunderstorm Warning | JAN | Warren | 51 min |
| Nov 23, 11:01 PM CST | Tornado Warning | JAN | Adams | 39 min |
| Nov 23, 11:27 PM CST | Tornado Warning | JAN | Jefferson | 48 min |
| Nov 23, 11:31 PM CST | Tornado Warning | JAN | Hinds, Warren | 59 min |
| Nov 23, 11:35 PM CST | Tornado Warning | JAN | Adams | 55 min |
| Nov 23, 11:56 PM CST | Tornado Warning | JAN | Claiborne | 49 min |
| Nov 24, 12:17 AM CST | Tornado Warning | JAN | Madison | 58 min |
| Nov 24, 12:24 AM CST | Tornado Warning | JAN | Copiah, Hinds | 51 min |
| Nov 24, 12:31 AM CST | Severe Thunderstorm Warning | JAN | Adams | 29 min |
| Nov 24, 12:34 AM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 41 min |
| Nov 24, 12:40 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 35 min |
| Nov 24, 12:46 AM CST | Tornado Warning | JAN | Lawrence | 44 min |
| Nov 24, 12:52 AM CST | Tornado Warning | JAN | Simpson | 38 min |
| Nov 24, 12:53 AM CST | Tornado Warning | JAN | Lincoln | 52 min |
| Nov 24, 1:02 AM CST | Tornado Warning | JAN | Leake, Rankin, Scott | 58 min |
| Nov 24, 1:25 AM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 50 min |
| Nov 24, 1:26 AM CST | Tornado Warning | JAN | Simpson, Smith | 64 min |
| Nov 24, 1:29 AM CST | Tornado Warning | JAN | Lawrence | 31 min |
| Nov 24, 1:37 AM CST | Tornado Warning | JAN | Jefferson Davis | 38 min |
| Nov 24, 1:46 AM CST | Tornado Warning | JAN | Neshoba | 44 min |
| Nov 24, 1:59 AM CST | Tornado Warning | JAN | Lawrence, Marion | 46 min |
| Nov 24, 2:00 AM CST | Severe Thunderstorm Warning | JAN | Scott | 30 min |
| Nov 24, 2:03 AM CST | Tornado Warning | JAN | Jasper | 57 min |
| Nov 24, 2:11 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 64 min |
| Nov 24, 2:19 AM CST | Tornado Warning | JAN | Newton | 41 min |
| Nov 24, 2:25 AM CST | Tornado Warning | JAN | Winston | 35 min |
| Nov 24, 2:26 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 64 min |
| Nov 24, 2:37 AM CST | Tornado Warning | JAN | Lauderdale | 58 min |
| Nov 24, 2:43 AM CST | Tornado Warning | JAN | Noxubee | 62 min |
| Nov 24, 2:46 AM CST | Tornado Warning | JAN | Marion | 44 min |
| Nov 24, 2:58 AM CST | Tornado Warning | JAN | Jones | 47 min |
| Nov 24, 3:04 AM CST | Tornado Warning | JAN | Lamar | 41 min |
| Nov 24, 3:22 AM CST | Tornado Warning | JAN | Forrest | 23 min |
| Nov 24, 3:56 AM CST | Tornado Warning | JAN | Forrest | 34 min |
| Nov 24, 4:06 AM CST | Severe Thunderstorm Warning | JAN | Jones | 24 min |
| Nov 24, 4:48 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.